Picture of Dermatitis Medicamentosa
Drug eruptions (dermatitis medicamentosa). Diagnosing drug eruptions has become a common experience to practitioners in all branches of modern medicine. The profusion of drugs now available, the continuous influx of new drugs, and the capability of drugs to cause actions different from or in addition to their pharmacologically desirable actions make adverse cutaneous reactions an inevitable fact of modern medical practice. The kinds of cutaneous reactions are varied. Exanthems (erythematous, morbilliform or maculopapular), urticaria, fixed drug eruptions, and erythema multiforme are the most common. Figure 18-1 is an urticarial reaction from Augmentin and Fig. 18-2 shows a morbilliform eruption from ampicillin. Constitutional symptoms of low-grade fever and malaise may be associated with such drug eruptions. Morbilliform eruptions from ampicillin are more frequently seen in children with infectious mononucleosis.
Image Source: Color Atlas of Pediatric Dermatology
Samuel Weinberg, Neil S. Prose, Leonard Kristal
Copyright 2008, 1998, 1990, 1975, by the McGraw-Hill Companies, Inc. All rights reserved.
Text: WebMD Medical Reference